Applied Mathematics & Optimization

, Volume 78, Issue 2, pp 361–377 | Cite as

Stochastic Nonlinear Parabolic Equations with Stratonovich Gradient Noise

  • Viorel Barbu
  • Zdzisław Brzeźniak
  • Luciano TubaroEmail author


Existence and uniqueness of solutions to stochastic differential equation \(dX-\text {div}\,a(\nabla X)\,dt=\sum _{j=1}^N(b_j\cdot \nabla X)\circ d\beta _j\) in \((0,T)\times \mathcal O\); \(X(0,\xi )=x(\xi )\), \(\xi \in \mathcal O\), \(X=0\) on \((0,T)\times \partial \mathcal O\) is studied. Here \(\mathcal O\) is a bounded and open domain of \(\mathbb R^d\), \(d\ge 1\), \(\{b_j\}\) is a divergence free vector field, \(a:[0,T]\times \mathcal O\times \mathbb R^d\rightarrow \mathbb R^d\) is a continuous and monotone mapping of subgradient type and \(\{\beta _j\}\) are independent Brownian motions in a probability space \((\Omega ,\mathcal F,\mathbb P)\). The weak solution is defined via stochastic optimal control problem.


Stochastic variational inequalities Stochastic optimal control Nonlinear singular-degenerate stochastic partial differential equation Multiplicative gradient-type Stratonovich noise 



This work was done while V. Barbu had a visiting position at the Mathematics Department of University of Trento and Z. Brzeźniak was visiting the same Department. The authors are indebted to anonymous reviewer for pertinent observations and suggestions.


  1. 1.
    Andreu, F., Caselles, V., Díaz, J., Mazón, J.: Some qualitative properties for the total variation flow. J. Funct. Anal. 188, 516–547 (2002)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Attouch, H., Buttazzo, G., Gerard, M.: Variational Analysis in Sobolev Spaces and BV Spaces. Applications to PDES and Optimization. SIAM Series on Optimization. SIAM, Philadelphia (2006)CrossRefGoogle Scholar
  3. 3.
    Barbu, V.: Nonlinear Differential Equations of Monotone Type in Banach Spaces. Springer, New York (2010)CrossRefGoogle Scholar
  4. 4.
    Barbu, V.: A variational approach to stochastic nonlinear problems. J. Math. Anal. Appl. 384, 2–15 (2011)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Barbu, V.: Optimal control approach to nonlinear diffusion equations driven by Wiener noise. J. Optim. Theory Appl. 155, 1–26 (2012)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Barbu, V., Röckner, M.: Stochastic variational inequalities and applications to the total variation flow perturbed by linear multiplicative noise. Arch. Ration. Mech. Anal. 209(3), 797–834 (2013)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Barbu, V., Röckner, M.: An operatorial approach to stochastic partial differential equations driven by linear multiplicative noise. J. Eur. Math. Soc. 17(7), 1789–1815 (2015)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Barbu, V., Brzeźniak, Z., Hausenblas, E., Tubaro, L.: Existence and convergence results for infinite dimensional nonlinear stochastic equations with multiplicative noise. Stoch. Process. Appl. 123(3), 934–951 (2013)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Brezis, H.: Functional Analysis. Sobolev Spaces and Partial Differential Equations. Springer, New York (2011)zbMATHGoogle Scholar
  10. 10.
    Ciotir, I., Tölle, J.M.: Nonlinear stochastic partial differential equations with singular diffusivity and gradient Stratonovich noise. J. Funct. Anal. 271, 1764–1792 (2016)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Da Prato, G., Zabczyk, J.: Stochastic Equations in Infinite Dimensions, 2nd edn. Cambridge University Press, Cambridge (2014)CrossRefGoogle Scholar
  12. 12.
    Dunford, N., Schwartz, J.: Linear Operators, Part I. Interscience Publisher, New York (1958)zbMATHGoogle Scholar
  13. 13.
    Krylov, N.V., Rozovskii, B.L.: Stochastic Evolution Equations. Current Problems in Mathematics, vol. 14, pp. 71–147. Doklady Akademii Nauk SSSR, Moscow (1979)Google Scholar
  14. 14.
    Kunita, H.: Stochastic Differential Equations and Stochastic Flow of diffeomorphisms, École d’Été de Probabilités de Saint-Flour XII-1982. Lecture Notes in Mathematics. Springer, New York (1982)Google Scholar
  15. 15.
    Munteanu, I., Röckner, M.: The total variation flow perturbed by gradient linear multiplicative noise. Infin. Dimens. Anal. Quantum Probab. Relat. Top. (to appear)Google Scholar
  16. 16.
    Pardoux, E.: Equations aux dérivées partielles stochastiques non linéaires monotones. étude de solutions fortes de type Itô. Thèse Université Paris Sud, Orsay (1975)Google Scholar

Copyright information

© Springer Science+Business Media New York 2017

Authors and Affiliations

  • Viorel Barbu
    • 1
  • Zdzisław Brzeźniak
    • 2
  • Luciano Tubaro
    • 3
    Email author
  1. 1.University Al. I. Cuza and Institute of Mathematics Octav MayerIasiRomania
  2. 2.Department of MathematicsUniversity of YorkYorkUK
  3. 3.Department of MathematicsUniversity of TrentoTrentoItaly

Personalised recommendations